A 38-year-old female asked:
Constipated so doc said try milk of magnesia (magnesium hydroxide). will laxative disrupt the gut flora and cause c diff? i've had c diff 3 times and worry. it gave me ptsd
1 doctor answer • 1 doctor weighed in
Pathology 45 years experience
Safe laxative: C difficile usually overgrows because an antibiotic kills off the more friendly bacteria. We've used milk of magnesia (magnesium hydroxide) for centuries but only saw C diff colitis with the heavy use of antibiotics. Constipation itself is dangerous. I'm sorry your illness gave you PTSD and I would encourage you to work with someone who can help you process these memories and recover your strength. Best wishes.
Created for people with ongoing healthcare needs but benefits everyone.
3.5k viewsAnswered >2 years ago
Last updated Apr 14, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.